Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

An application of approximation theory to an error estimate in linear algebra


Authors: Geneva G. Belford and E. H. Kaufman
Journal: Math. Comp. 28 (1974), 711-712
MSC: Primary 65F10
MathSciNet review: 0375755
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently developed theorems characterizing best uniform approximations from a family with a fixed point are shown to be useful in the estimation of errors in computational techniques for solving linear algebraic equations. Specifically, a gap in the proof of a published theorem is filled in.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F10

Retrieve articles in all journals with MSC: 65F10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1974-0375755-8
Keywords: Uniform approximation, numerical linear algebra, best approximation, least-squares solution
Article copyright: © Copyright 1974 American Mathematical Society